Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 16, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 25, 2005, 4:48 PM MST for Pima County, Arizona. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2005, 4:48 PM MST (23:48 UTC)
- Expired
- Jul 25, 2005, 5:15 PM MST
- In force
- 27 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 39 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 5:05 PM MST | FLASH FLOOD | 8 Se Tucson, AZ | SEVERAL ROADS FLOODED INCLUDING VALENCIA AND KOLB ROADS. |
| Jul 25, 5:10 PM MST | FLASH FLOOD | 7 Se Tucson, AZ | FLOODING AT PANTANO AND ESCALANTE ROADS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.8 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 646 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1392 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 252348 FFWTWC AZC019-260115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 448 PM MST MON JUL 25 2005 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA THIS INCLUDES THE CITY OF TUCSON * UNTIL 615 PM MST * AT 448 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL FROM A THUNDERSTORM OVER THE SOUTH SIDE OF TUCSON. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUCSON INTERNATIONAL AIRPORT...SOUTH TUCSON...SAGUARO NATIONAL PARK EAST...DAVIS-MONTHAN AIR FORCE BASE AND CATALINA FOOTHILLS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3205 11108 3201 11069 3230 11067 3233 11108 $$ WEATHER.GOV/TUCSON SCHAFFNER
2 follow-up statements
000 WGUS75 KTWC 260022 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 522 PM MST MON JUL 25 2005 AZC019-260115- PIMA AZ- 522 PM MST MON JUL 25 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 615 PM MST FOR EAST CENTRAL PIMA COUNTY... AT 508 PM MST...A TRAINED WEATHER SPOTTER ON THE SOUTHEAST SIDE OF TUCSON ALONG VALENCIA ROAD REPORTED 2.50 INCHES OF RAIN WITHIN 1 HOUR. WATER WAS REPORTED CURB TO CURB ALONG PORTIONS OF VALENCIA ROAD. ROADS WERE REPORTED FLOODED ON DAVIS MONTHAN AIRFORCE BASE AS WELL. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUCSON AND DAVIS MONTHAN AIR FORCE BASE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS INCLUDING PANTANO WASH...AIRPORT WASH...AND OTHER WASHES ON THE SOUTH EAST SIDE OF TUCSON. URBAN AREAS...INCLUDING STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS WILL LIKELY FLOOD RAPIDLY. DO NOT DRIVE INTO FLOODED AREAS OR AROUND BARRICADES. IF THE ROAD AHEAD IS FLOODED...TURN AROUND DONT DROWN. LAT...LON 3205 11108 3201 11069 3230 11067 3233 11108 $$ WEATHER.GOV/TUCSON SCHAFFNER
000 WGUS75 KTWC 260113 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 612 PM MST MON JUL 25 2005 AZC019-260118- PIMA AZ- 612 PM MST MON JUL 25 2005 ...THE FLASH FLOOD WARNING FOR EAST CENTRAL PIMA COUNTY IS CANCELLED... STORMS HAVE DIMINISHED IN EAST TUCSON. AS A RESULT...THE FLASH FLOOD WARNING FOR EAST CENTRAL PIMA COUNTY HAS BEEN ALLOWED TO EXPIRE. WHILE RAINFALL HAS ENDED FOR THE MOST PART...RUNOFF IN SMALL WASHES AND PONDING OF WATER IN CITY STREETS WILL LIKELY CONTINUE FOR SOMETIME. MOTORISTS SHOULD USE CAUTION WHILE DRIVING. LAT...LON 3205 11108 3201 11069 3230 11067 3233 11108 $$ WEATHER.GOV/TUCSON SCHAFFNER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 1:45 PM MST, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 25, 1:45 PM MST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 145 PM MST MON JUL 25 2005 .SYNOPSIS...A BROAD RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE CENTRAL UNITED STATES WITH A MOIST SOUTHERLY TO EASTERLY FLOW FOR THE NEXT FEW DAYS. THIS WEATHER PATTERN WILL PROVIDE THE AREA WITH DAILY SCATTERED SHOWERS AND THUNDERSTORMS. EVENTUALLY...SOME DRIER AIR MAY SPREAD INTO PARTS OF ARIZONA LATER IN THE WEEK FOR LESS SHOWER AND THUNDERSTORM ACTIVITY...ESPECIALLY ACROSS NORTHERN AND WESTERN AREAS. && .DISCUSSION...STILL HANGING IN WITH DEEP MOISTURE ACROSS MOST OF THE AREA. 12Z KTUS SOUNDING CAME IN WITH 1.74 INCHES OF PRECIPITABLE WATER (ACTUALLY...THIS IS DOWN A LITTLE FROM OVER THE WEEKEND BUT NEEDLESS TO SAY STILL PLENTY). A BIT MORE SHEAR THAN YESTERDAY WITH A SOUTHERLY STEERING FLOW. 24 HR TREND ON SURFACE DEWPTS DOWN A FEW DEGREES...BUT STILL SOLIDLY IN THE 60S. SUNSHINE EARLY AND OFTEN WITH NOT MUCH IN THE WAY OF DEBRIS CLOUD FOR PLENTY OF SOLAR INSOLATION...TYPICAL BUILDUPS OVER THE MOUNTAINS NOW PUSHING INTO SOME VALLEY LOCATIONS. ANOTHER DAY WHERE HEAVY RAIN IS THE MAIN CONCERN WITH STORMS THIS AFTERNOON AND EVENING...BUT SEVERE COULD BE MORE OF A FACTOR AS WELL. OTHERWISE AN INCREASING FLOW FROM THE NORTHWEST BY MID WEEK WITH THE HIGH CENTER TEMPORARILY RECONSOLIDATING TO OUR SOUTH AS A TROUGH MOVES THROUGH THE INTERMOUNTAIN WEST AT HIGHER LATITUDES. THIS SHOULD SHOW AS SOME KIND OF DRYING TREND FROM THE WEST AND NORTH BY MID WEEK...BUT WILL LIKELY NOT PERSIST LONG ENOUGH TO KNOCK THINGS DOWN MUCH AROUND THIS PART OF THE STATE. STRONG EASTERLY TO SOUTHERLY FLOW RETURNS BY THE WEEKEND WITH SOME INTERESTING FEATURES LINING UP UPSTREAM...INCLUDING EASTERLY IMPULSES AND SOME REMNANT TROPICAL MOISTURE. && .FIRE WEATHER...ABUNDANT MOISTURE IN PLACE ACROSS SOUTHEAST ARIZONA COMBINED WITH DAYTIME HEATING WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS. HIGH PRESSURE ALOFT WILL CONTINUE THE MONSOONAL FLOW PATTERN INTO THE UPCOMING WEEKEND...RESULTING IN A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THERE WILL BE THE POTENTIAL OF STRONG...ERRATIC AND SHIFTING WINDS WITH THUNDERSTORMS THAT DEVELOP...AS WELL AS VERY HEAVY RAINFALL CAUSING RAPID RUNOFF INTO WASHES AND STREAMS. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE ACROSS SOUTHEAST ARIZONA THROUGH THE EVENING HOURS...INCLUDING IN THE VICINITY OF KTUS...KDUG...AND KOLS. CEILINGS MAY BRIEFLY LOWER TO 4K FT AGL LATE THIS AFTERNOON AND EARLY EVENING AT KDUG AND KOLS...WITH CEILINGS A LITTLE HIGHER AT KTUS AROUND 6K FT AGL. VISIBILITIES OF 2-4SM CAN BE EXPECTED WITH THE STRONGER STORMS. THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE HEAVY RAIN. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && MEYER/ZELL WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 25, 11:35 AM MST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1135 AM MST MON JUL 25 2005 AZZ029>035-261400- UPPER GILA RIVER VALLEY-COCHISE COUNTY-SOUTHEAST PINAL COUNTY- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- TOHONO OODHAM NATION-WESTERN PIMA COUNTY- 1135 AM MST MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PINAL COUNTY...SANTA CRUZ COUNTY...COCHISE COUNTY...GRAHAM COUNTY...AND PIMA COUNTY .DAY ONE...TODAY SYNOPSIS...ABUNDANT MOISTURE IN PLACE ACROSS SOUTHEAST ARIZONA COMBINED WITH DAYTIME HEATING WILL RESULT IN SHOWER AND THUNDERSTORM DEVELOPMENT LATE THIS MORNING INTO THE EARLY AFTERNOON HOURS. SCATTERED SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED TO CONTINUE THROUGH THE EVENING HOURS TONIGHT. INITIAL STORM DEVELOPMENT WILL GENERALLY BE OVER THE HIGHER TERRAIN. THE SHOWERS AND STORMS WILL MOVE TO THE NORTH/NORTHEAST AT AROUND 10 MPH. THE PRIMARY HAZARD WITH THESE STORMS WILL BE HEAVY RAINFALL LEADING TO LOCALIZED FLASH FLOODING. DISCUSSION...INITIAL SHOWER AND THUNDERSTORM DEVELOPMENT IS ALREADY UNDERWAY...WITH SOME RETURNS NOTED ON THE KEMX RADAR...MAINLY OVER COCHISE AND GRAHAM COUNTIES. WITH ABUNDANT MOISTURE (DEWPOINTS GENERALLY IN THE 60S AND PRECIPITABLE WATER VALUES RANGING FROM 1.2 TO 1.9 INCHES ACROSS SOUTHERN ARIZONA) THERE IS A HIGH RISK FOR HEAVY RAINFALL WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH PRESSURE ALOFT WILL CONTINUE THE MONSOONAL FLOW PATTERN THROUGH NEXT WEEKEND. THIS WILL RESULT IN ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...WITH ISOLATED SEVERE AND LOCALIZED FLASH FLOODING ASSOCIATED WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-261400- NORTHERN GREENLEE COUNTY- 1135 AM MST MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN GREENLEE COUNTY .DAY ONE...TODAY SYNOPSIS...ABUNDANT MOISTURE IN PLACE COMBINED WITH DAYTIME HEATING WILL RESULT IN SHOWER AND THUNDERSTORM DEVELOPMENT LATE THIS MORNING INTO THE EARLY AFTERNOON HOURS. SCATTERED SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED TO CONTINUE THROUGH THE EVENING HOURS TONIGHT. INITIAL STORM DEVELOPMENT WILL BE ALONG THE MOGOLLON RIM AND IN THE SOUTHERN WHITE MOUNTAINS. THE SHOWERS AND THUNDERSTORMS WILL MOVE TO THE NORTHEAST AT 10 TO 15 MPH. THE PRIMARY HAZARDS WITH THE STRONGER STORMS WILL BE GUSTY WINDS TO NEAR 45 MPH...SMALL HAIL AND LOCALIZED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HIGH PRESSURE ALOFT WILL CONTINUE THE MONSOONAL FLOW PATTERN THROUGH NEXT WEEKEND. THIS WILL RESULT IN SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. ZELL
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 5:31 PM MST | Flash Flood Warning | TWC | Cochise | 29 min |
| Jul 24, 5:35 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 40 min |
| Jul 24, 5:44 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 53 min |
| Jul 24, 6:00 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 30 min |
| Jul 24, 6:21 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 39 min |
| Jul 24, 7:07 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 44 min |
| Jul 24, 7:32 PM MST | Flash Flood Warning | TWC | Pima, Pinal | |
| Jul 24, 8:24 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Jul 25, 3:45 PM MST | Severe Thunderstorm Warning | TWC | Pima | 49 min |
| Jul 25, 4:39 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 39 min |
| Jul 25, 4:44 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.